Medical Questions > Conditions and Diseases > Allergies Forum

symptoms of allergy to augmentin

I always thought I was allergic to penicillin, since I had a rash and "slapped face" after taking amoxicillin and levaquin about 10 years. Last summer, I had the allergy skin tests by an allergist, and it was determined that I am not allergic to penicillin.

Now I was prescribed Augmentin for a sinus infection and I've taken it twice a day for 4 days. My upper arms are itching, but no visible rash. Should I be concerned? stop taking it? Call my doctor?
Did you find this post helpful?
|

User Profile
replied May 14th, 2012
Yes, you should consult with your doctor.
|
Did you find this post helpful?

User Profile
replied November 22nd, 2019
Hello and welcome to EHF !


I went through your query and i understand your concern.This itching may not be correlated to Augmentin. So no worries and continue. If the symptoms persist or worsen then stop and consult your doctor. Meanwhile just antihistamines would suffice.



Take care
|
Did you find this post helpful?
Must Read
What causes allergies? We review risk factors and common allergens in this intro to allergies section....
What causes an allergy? Who is more likely to develop allergies? More here....
Which allergy symptoms are serious signs of allergic reaction and which are merely bothersome? Common types of allergy symptoms and allergic reactions here....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Allergies , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.